Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 24, 2000, 6:41 PM EDT for Lancaster County, South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2000, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 24, 2000, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 7:00 PM EDT | Thunderstorm Wind 50 E | Elgin, SC | Sheriff reported trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 242243 SVRCAE SCC057-242330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 641 PM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 730 PM EDT. * AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF LANCASTER...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELGIN AT 650 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NAT\IONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. ARDREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 230 PM EDT THU AUG 24 2000 S/WV LOCATED OVER KY THIS AFTN WILL MOVE ESE AND PUSH ACROSS NC AND UPSTATE SC OVERNIGHT. SFC FRONT IS EXPECTED TO PUSH EAST OF THE CWA BY 12Z-14Z FRI. WILL KEEP SLIGHT CHANCE-CHANCE POPS OVERNIGHT AS AIRMASS REMAINS UNSTABLE AHEAD OF THE FRONT (MSAS IS DEPICTING -5 LI OVER MOST OF SC AT 18Z). 850-700 MB LAYER DRIES OUT DURING THE DAY FRI AND EXPECT P/C SKIES TO CONTINUE THROUGH THE WEEKEND. OVERNIGHT...NW COUNTIES MAY DROP INTO UPPER 60S DEPENDING ON TIMING OF FROPA BUT EXPECT A LOW AROUND 70 FROM CAE EAST. PREFER COOLER FAN FOR HIGHS AS NW TO NE WINDS FRI AFTN AND NE TO E ON SAT WILL KEEP TEMPS NEAR CLIMATOLOGICAL NORMS. SHOULD SEE TEMPS DIP INTO THE UPPER 60S FRI NIGHT ALL AREAS. WILL KEEP EXTENDED P/C AND DRY THROUGH MON...MAYBE MORE CLOUDS ON TUE SPREADING NORTHWARD FROM TROPICS. FCSTID = 4 CAE 70 90 68 89 / 30 10 10 0 AGS 70 91 68 90 / 20 10 10 0 SSC 71 90 69 89 / 30 10 10 0 OGB 71 90 69 89 / 30 10 10 0 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:49 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 41 min |
| Aug 24, 6:59 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 31 min |
| Aug 24, 7:26 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.